Interaction Between Celexa And Buspar??
Originally asked by Community Member KittyStar
Interaction Between Celexa And Buspar??
i have been on celexa for about two years with no problems until recently began experiencing restless leg syndrome; was given Requip for that with some improvement. In the last couple month I have begun experiencing violent startle reaction ( in response to a sudden sound in the environment). These “jerks” are big enough to cause me to drop whatever I may have in my hand. I have been experiencing increasing difficulty sleeping, can’t get to sleep. The RLS keeps my legs moving. I tried a Seroquel once to see if that would damp me down, but I ended up in the ER due to an unexpected reaction. I could NOT stop walking, even in the ER I paced in the cubicle. Benadryl and a hypnotic ( ( can’t recall what) settled me down. The anxious feelings, inability to relax and be still continued. My PCP started me on Buspar in an attempt to relieve the anxiety I was experiencing (my mother recentlydied after a long long illness and my son was nearly killed when he suddenly passed out while driving). Dr stated that situational anxiety was harder to treat than “free-floating” or idiopathic anxiety. Shortly after my mother died, before my son’s accident, I began to experience sudden jerks of my left arm when at rest. These myoclonic jerks are not precipitated by sudden noise, in fact they happen when I am quietly seated, reading or watching TV. There is only one “jerk” it never progresses to any seizure-type activity. THe addition of Buspar has not altered the"jerking" yet (its only been a week.) I have history of complex migraines with an aura and visual problems, with associated left-sided weakness and inability to speak for a short time. At first these were thought to be stroke activity, like TIAs, but the headaches made the drs revert to the migraine diagnosis. When I had an attack, my head would suddenly move to the left (like someone had hit me from behind on the right) and the inability to speak followed. I was aware the entire time and quite puzzled by my inability to speak and the fact that people who were on my left side couldn’t be seen by me. It was like they simply were not there. Very interesting! I was hospitalized after one particularly amazing attack and all tests were negative. I was, however, left with some residual left-sided weakness. My left arm tires much faster than the right.
My son has had a nightmare of migraines and was treated at Michigan Head Pain Clinic for several years with little relief. Since he fell off the roof four years ago and broke many ribs (he was intubated and kept comatose for several days to allow decent oxygenation). After this fall, he has had fewer migraines but now the passing out is a problem.
Now my original question was; is there a problem with Celexa and BuSpar together?
I see that one of the bad reactions to Celexa is myoclonus and wonder if the Celexa is the cause–but the jerks started before the BuSpar was added so I don’t know what to believe.
Ps: I had both resting/sleeping and two 24-hour ambulatory EEGS which were reported as normal. Neurologist treated me with Inderal but had to quit that because I became very depressed.
Thank you for your question.
There is evidence that using Celexa (citalopram) and Buspar (buspirone) increase the risk of developing serotonin syndrome. You can read more about serotonin syndrome here. You should speak with your doctor about the symptoms that you’re experiencing. Tell him or her when the symptoms started, how often they occur, the severity level, and any other information you have about the symptoms.
Best of luck,
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered By: Casey McNulty